MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A
Catalog Number DURS2291
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 2 of 2 and linked to mfg report number: 3003418325-2025-00032: a facility reported that a patient diagnosed with subdural hematoma underwent surgery on (b)(6) 2025.However, in the following days, he developed a fistula that required reoperation.The reoperation was performed to treat the aforementioned complication.The same product references were used in the second surgery, and the patient is in stable condition.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Duragen suturable dural regeneration template (durs1391)) was not returned for evaluation; however, investigation of retained samples was performed as follows: device history record (dhr) review - the dhr was reviewed, and no anomalies were found during the manufacturing and packaging process that could be related to the reported condition.Failure analysis - eight (8) units were retained for lot 7341220.The units were visually inspected, the product package (box and tray) was in good condition, the tray sealing area was complete, product appearance was in good condition, and no foreign matter was observed.In all, no observable defect was detected that could cause a product malfunction.Medical assessment - based on the information available, a medical assessment was performed which concluded as follows: as per complaint, a 78-year-old male patient with a subdural hematoma underwent surgery on (b)(6) 2025 in which a dural patch and dural sealant were used.In the following days (number of days not specified), the patient developed a fistula that required reoperation.Both initial surgery and reoperation procedures used the suturable duragen (reference (b)(4), lot 7341220) and duraseal (reference (b)(4), lot 60548845).The patient is currently reported to be in stable condition.The surgeon reported to have used suturable duragen and duraseal (same product ids and lot numbers as the initial surgery) for the reoperation procedure and patient outcome was reported as favorable.There was no mention of another incident or recurrence of the reported fistula when the same integra products were utilized.Therefore, a procedural cause is most likely as there is insufficient evidence to suggest that the fistula requiring surgery was due to the integra products.Additional information regarding the patient¿s relevant medical history, laboratory test and diagnostic imaging with results, any details surrounding the event, and the intra-operative procedure (including the surgeon¿s surgical or dural closure techniques) were not provided by the customer.As per the suturable duragen¿s instructions for use (ifu), suturable duragen is indicated as a dural substitute for the repair of dura mater.It may be applied using either onlay or suturing technique depending on clinical need and surgeon preference.When applied, suturable duragen should be cut generously to ensure that the graft overlaps the existing dura at the margin of the defect.In addition, fibrin glue may be used to augment repair especially if used in skull base procedures or intradural spinal surgery.The duraseal dural sealant system is intended for use as an adjunct to sutured dural repair during cranial surgery to provide watertight closure.Possible complications can occur with any neurosurgical procedure, including cerebrospinal fluid leaks.Root cause - failure analysis of the device was not possible because the unit was used, and it is not available for evaluation; however, retain samples were evaluated and no defect was observed that could cause the reported condition.Based on the available information and the medical assessment provided, there is no information that confirms the occurrence of product malfunction.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22385704
Report Number1121308-2025-00022
Device Sequence Number6979185
Product Code NQR
UDI-Device Identifier10381780023500
UDI-Public10381780023500
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberDURS2291
Device Lot Number7341220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURASEAL DURAL SEALANT (B)(6).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexMale